MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR RMT THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR RMT THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NR7TCSIY
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 06/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation with a navistar rmt thermocool and during the ablation phase, the patient experienced cardiac perforation that required pericardiocentesis.A pericardial effusion and cardiac perforation were noticed.They were doing their last lesion on the premature ventricular contractions (pvc) when a steam pop was heard, and there was a rise in impedance values.The pericardial effusion was confirmed by intracardiac echocardiography (ice).The medical intervention provided was a pericardiocentesis.The patient was reported to be in stable condition and was sent to the intensive care unit (icu).The ablation catheter was cut in half and discarded.The physician's opinion on the cause of the adverse event is that there was no product malfunction.No transseptal puncture was performed as this was a right sided procedure.Ablation was performed prior to noting the effusion.Generator parameters were power controlled mode at 50 w.Temper cutoff at 45 c.The temp was around 36-41c, the power was 50w and the impedance started at 115 ohms and dropped to about 95 ohms over 38s.The impedance was not even close to reaching cutoff.In the last 1/5s of the total 39s ablation the impedance rose from 95 to 105 ohms.When the steam pop was observed it was a 39s ablation lesion and the steam pop was seen on ice at about 38 s and the physician immediately came off upon noticing it.Ablation stopped as expected with release of foot pedal.Patient has recovered however required one day in the icu for monitoring.The patient did not require surgery.The location of perforation was the right ventricular free wall.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31232037m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 12-aug-2024.A response was received regarding the question of: ¿did the impedance rise or drop¿.The response was: ¿depending on your reference timeframe of that lesion, it¿s either.Initially it dopped then rose a little bit at the end.¿ there was never a high reading.The total range of 115 to 95 ohms is very normal if not a little on the low end.Correction to the initial report: corrected full udi has been populated to field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR RMT THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19839322
Report Number2029046-2024-02507
Device Sequence Number6879378
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public(01)10846835008500(17)270206(10)31232037M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNR7TCSIY
Device Lot Number31232037M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DECANAV CATHETER.; PATCHES.; RMT ABLATION CATHETER.; SMARTABLATE GENERATOR.; SOUNDSTAR CATHETER.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexUnknown
Patient Weight70 KG